Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 10, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 2, 2018, 4:24 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2018, 4:24 PM EST (21:24 UTC)
- Expired
- Feb 3, 2018, 10:33 AM EST
- In force
- 18 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
755 WHUS72 KKEY 022124 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 424 PM EST Fri Feb 2 2018 GMZ032>035-042>044-052>055-072>075-030400- /O.NEW.KKEY.SC.Y.0010.180202T2124Z-180203T0400Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 424 PM EST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS LATE... The National Weather Service in Key West has issued a Small Craft Advisory for the coastal waters of the Gulf of Mexico and the Atlantic. * WINDS...Mainly northeast winds will increase to near 20 knots late. * WAVES/SEAS...Seas will build as high as 6 feet in portions of the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
4 follow-up statements
641 WHUS72 KKEY 030315 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1015 PM EST Fri Feb 2 2018 GMZ032>035-042>044-052>055-072>075-030415- /O.CON.KKEY.SC.Y.0010.000000T0000Z-180203T0400Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1015 PM EST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY FOR INCREASING WINDS OVERNIGHT... * WINDS...Mainly northeast winds will increase to near 20 knots late. * WAVES/SEAS...Seas will build as high as 6 feet in portions of the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
616 WHUS72 KKEY 030345 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1045 PM EST Fri Feb 2 2018 GMZ032>035-042>044-052>055-072>075-031000- /O.EXT.KKEY.SC.Y.0010.000000T0000Z-180203T1000Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1045 PM EST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY... * WINDS...Mainly northeast winds will increase to near 20 knots late. * WAVES/SEAS...Seas will build as high as 6 feet in portions of the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
649 WHUS72 KKEY 030911 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 411 AM EST Sat Feb 3 2018 GMZ032>035-042>044-052>055-072>075-031600- /O.EXT.KKEY.SC.Y.0010.000000T0000Z-180203T1600Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 411 AM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS MORNING... * WINDS...Northeast to east winds increasing to near 20 knots early. * WAVES/SEAS...Seas will build as high as 7 feet in portions of the Gulf Stream, 2 to 4 feet in Hawk Channel, and around 5 feet in Rebecca Shoal Channel and waters around the Dry Tortugas PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman
161 WHUS72 KKEY 031533 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1033 AM EST Sat Feb 3 2018 GMZ032>035-042>044-052>055-072>075-031645- /O.CAN.KKEY.SC.Y.0010.000000T0000Z-180203T1600Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1033 AM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 2:10 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Feb 2, 2:10 PM EST, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Key West FL 210 PM EST Fri Feb 2 2018 .DISCUSSION... .CURRENTLY... KBYX detects isolated showers over the western portion of the Florida Straits. Elsewhere, KBYX detects no precipitation echoes in the remainder of the forecast area. Skies over the island chain are mostly cloudy. Winds over land are north to northeast at 10 to 15 mph. C-MAN winds, on average, are north to northeast at 10 to 15 knots. Temperatures are in the lower to mid 70s. .SHORT TERM (Tonight through Sunday night)... A trough of low pressure will pass through the Florida Keys tonight. A large area of high pressure over the Carolinas will build southward down the Florida peninsula Saturday. This area of high pressure will move eastward into the western Atlantic Ocean Saturday night. An Atlantic ridge of high pressure will extend across the Southeastern United States Sunday. A trough of low pressure will progress southward down the Florida peninsula Sunday night. No more than slight chance POPs are needed in the short term portion of the forecast. && .LONG TERM (Monday through Friday)... The aforementioned trough of low pressure may pass through the Florida Keys Monday. An area of high pressure will be centered over the Carolinas Monday night. An Atlantic ridge of high pressure will extend across the Southeastern United States Tuesday, before shifting southward down the Florida peninsula Tuesday night. This ridge of high pressure will retreat eastward Wednesday. A trough of low pressure will progress southward down the Florida peninsula Wednesday night. This trough of low pressure could pass through the Florida Keys Thursday or Thursday night. An Atlantic ridge of high pressure will extend across the Southeastern United States Friday. No more than dime POPs are needed in the long term portion of the forecast. && .MARINE... A Small Craft Advisory will be in effect for the coastal waters of the Gulf of Mexico and Atlantic tonight due to sustained north to northeast surface winds increasing to near 20 knots. A Small Craft Advisory will likely be required for the coastal waters of the Gulf of Mexico and Atlantic Saturday. A Small Craft Advisory may be required for the coastal waters of Florida Bay Saturday. A Small Craft Advisory may be required for the coastal waters of the Florida Straits Saturday night. No advisories expected Sunday through at least Wednesday night. && .AVIATION... VFR conditions will prevail most of this evening and overnight at both EYW and MTH terminals. Cloud bases will fluctuate between SCT and OVC at 035 to 040. Winds will be from the northeast at 5 to 10 knots, generally from the north this evening, and veering again from the northeast by Saturday morning. && .CLIMATE... On this date in Florida Keys weather history, in 1998, severe thunderstorms and two tornadoes caused widespread damage throughout the Florida Keys as a low pressure system moved northward over the southeastern Gulf of Mexico. At Key West International Airport, two small planes and one Monroe County Sheriff's Office helicopter were overturned. Trees, power lines, light poles, and traffic lights were downed in most locations between Key West and Key Largo, with several homes and businesses sustaining damage. Coastal flooding was observed as well, with at least two boats washing up onto South Roosevelt Boulevard in Key West. One fatality and several injuries were attributed to this severe weather. 2.34 inches of rain fell at Key West International Airport, setting the daily record for maximum rainfall measured in Key West on February 2nd. Rainfall records at Key West date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 66 74 68 77 / 10 10 10 10 Marathon 66 75 69 79 / 10 10 10 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ032>035-042>044-052>055-072>075. && Public/Marine/Fire...BS Aviation/Nowcasts....KN Data Collection......KN Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 2, 1:33 PM EST, 2 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Key West FL 133 PM EST Fri Feb 2 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-031100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 133 PM EST Fri Feb 2 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A Small Craft Advisory is in effect for the coastal waters of the Gulf of Mexico and Atlantic due to sustained north to northeast surface winds increasing to near 20 knots after midnight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A Small Craft Advisory will likely be required for the coastal waters of the Gulf of Mexico and Atlantic Saturday. A Small Craft Advisory may be required for the coastal waters of Florida Bay Saturday. A Small Craft Advisory may be required for the coastal waters of the Florida Straits Saturday night. No hazardous weather is expected at this time for Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BS
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.